MAUDE Adverse Event Report: LIFESCAN INC. ONETOUCH ULTRA2; GLUCOSE MONITORING SYS/KIT

LIFESCAN INC. ONETOUCH ULTRA2; GLUCOSE MONITORING SYS/KIT
Model Number 024-046
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Hypoglycemia (1912); Confusion/ Disorientation (2553)
Date of Event 05/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the lay user/patient contacted lifescan (lfs) usa, alleging that their onetouch ultra 2 meter was reading inaccurately high compared to their feelings/normal results.This complaint was classified based on information obtained by the customer care agent (cca) during the initial call.The patient stated that the alleged issue began at 02:00 pm on (b)(6) 2025.The patient claimed obtaining blood glucose readings of ¿201 mg/dl and 193 mg/dl¿ with the subject device which they felt were inaccurately high compared to their feelings and/or normal readings.The patient manages their diabetes with self-adjusted insulin (nph insulin, 8 units in the morning and novolin r, 8 units in the morning) and they denied making any changes to their usual diabetes management regiment in response to the alleged issue, reporting that they continued with their usual activities.The patient reported that at around 02:00 pm on (b)(6) 2025 that they started feeling ¿confused¿, stating they were ¿not processing everything quite right¿ and experienced ¿typical low blood sugar symptoms¿.The patient reported that an ambulance was called and that they received a glucose reading of ¿48 mg/dl¿ on an unknown emergency medical services (ems) device in the ambulance.The result on the ems meter was obtained greater than 30 minutes after the blood glucose readings of ¿201 mg/dl and 193 mg/dl¿ with the subject device and prior to any treatment being administered.The patient advised that they received treatment with a ¿glucagon iv injection¿ at around 03:15 pm on the (b)(6) 2025 in the ambulance, and again at between 05:30 pm- 06:00 pm in the hospital.At the time of troubleshooting, the cca confirmed that the unit of measure was set correctly on the subject device.The cca established that the test strip vial was intact, that the test strips had been stored properly, were not open beyond their discard date and had not expired.The cca also noted that the patient did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly required medical intervention for a possible acute complication of diabetes while using the product.Furthermore, the device could not be ruled out as a contributor to the alleged event.

Brand Name
ONETOUCH ULTRA2
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN INC.
20 valley stream parkway
malvern PA 19355
MDR Report Key22291618
Report Number2939301-2025-00021
Device Sequence Number12841947
Product Code NBW
UDI-Device Identifier00353885011853
UDI-Public00353885011853
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number024-046
Device Catalogue Number024-046
Device Lot NumberY2501025X
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/23/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/19/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient SexUnknown